Massachusetts, 2014High Wind and Strong Wind in Massachusetts, December 7, 2014
December 7, 2014 · NWS BOX · 2 events in 2 counties and zones
A strong cold front moved across southern New England bringing strong, gusty northeasterly winds to portions of the region. No damage was reported but high winds were measured on Nantucket.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved across southern New England bringing strong, gusty northeasterly winds to portions of the region. No damage was reported but high winds were measured on Nantucket.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Dec 7, 3:59 AM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Dec 7, 3:59 AM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
359 AM EST SUN DEC 7 2014
.SYNOPSIS...
DRY BUT MUCH COLDER AND BLUSTERY WEATHER TODAY...LINGERING INTO
MONDAY. A LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHERN NEW ENGLAND
TUESDAY AND LINGER THERE THROUGH THE MIDDLE OF THE WEEK. DRY
WEATHER RETURNS BY FRIDAY AND SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ANY EARLY MORNING PRECIP SHOULD BE CONFINED TO CAPE COD AND THE
ISLANDS AND MOVING QUICKLY OFFSHORE AS A COLD FRONT MOVES ACROSS
SOUTHERN NEW ENGLAND. AGAIN PRECIP COULD END AS A BRIEF PERIOD OF
SNOW AND/OR SLEET. LATEST RUNS OF THE HRRR LOOK TO HAVE A GOOD
TIMING FOR THE BACK EDGE...SO LEANED HEAVILY UPON THAT TIMING.
LOW PROBABILITY OF SOME SLICK SPOTS EARLY THIS MORNING ALONG AND
NORTHWEST OF I-95 IN MA AND RI AS TEMPERATURES FALL AT OR BELOW
FREEZING AND COMBINE WITH ANY RESIDUAL MOISTURE ON THE ROADS.
GOOD POST FRONTAL MIXING MAY DRY THINGS OUT FAIRLY QUICKLY.
BEHIND THIS FRONT...DRY CONDITIONS BUT WINDY AND MUCH COLDER WITH
NNE WINDS 15 TO 25 MPH GUSTING UP TO 35 MPH...EXCEPT UP TO 50 MPH
ACROSS CAPE COD AND ISLANDS. CLEARING WILL BE BRIEF...AS NNE FLOW
YIELDS LOTS OF OCEAN-EFFECT STRATOCUMULUS CLOUDS ACROSS EASTERN
MA. AT LEAST PARTLY SUNNY ELSEWHERE.
THE BIG QUESTION IS WILL THERE BE ENOUGH OF A TEMPERATURE
DIFFERENTIAL. WITH WATER TEMPERATURES IN THE UPPER 40S...ONLY
GETTING MAX DIFFERENTIALS ABOUT -5C TO -7C. THAT IS TYPICALLY NOT
ENOUGH TO GENERATE SUFFICIENT OCEAN-INDUCED CAPE. THERE IS ALSO
THE PROBLEM OF THE SIGNIFICANT SUBSIDENCE INVERSION BASED AROUND
950 MB WITH ABUNDANT DRY AIR ABOVE IT. THAT LEAVES ONLY A VERY
SHALLOW LAYER FOR ANY SHOWERS TO DEVELOP. LEFT A CHANCE OF
SNOW/SLEET SHOWERS IN THE FORECAST...BUT IT IS THE LOWEST
CONFIDENCE PORTION OF THIS FORECAST.
OTHERWISE...THERE SHOULD BE ENOUGH OF A PRESSURE GRADIENT BETWEEN
THE DEPARTING LOW PRESSURE AND A STRONG HIGH PRESSURE OVER
SOUTHEAST CANADA TO GENERATE STRONG NORTH TO NORTHEAST WINDS
ACROSS CAPE COD AND THE ISLANDS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
STRONG HIGH PRESSURE CONTINUES TO MOVE INTO THE MARITIMES AND
NORTHERN NEW ENGLAND TONIGHT. EXPECTING COLD CONDITIONS ACROSS ALL
OF SOUTHERN NEW ENGLAND....WITH GUSTY WINDS LINGERING ACROSS CAPE
COD AND THE ISLANDS. WINDS DIMINISH SOME MONDAY.
SREF AND HIGH RESOLUTION WRF CONTINUE TO HAVE HIGHER PRECIPITATION
CHANCES THAN JUST ABOUT ALL OTHER GUIDANCE. THIS COULD BE A
FUNCTION OF THE HIGHER RESOLUTION OF THE WRF MEMBERS. STILL SEEING
THE SAME ISSUES WITH OCEAN-EFFECT SHOWERS...THAT BEING THE STRONG
SUBSIDENCE INVERSION AND DEEP DRY AIR. MAINTAINED A CHANCE OF
SHOWERS ACROSS EASTERN MA AND PORTIONS OF RI FOR NOW...AND WILL
CONTINUE TO EVALUATE THIS POTENTIAL.
AFTER A VERY COLD START MONDAY MORNING...WILL SEE AFTERNOON HIGH
TEMPERATURES STAY BELOW NORMAL.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...
* LOW PRESSURE WILL BRING UNSETTLED MOSTLY RAINY WEATHER TO THE AREA
THROUGHOUT THE MIDDLE OF THE WEEK
* DRY WEATHER RETURNS BY FRIDAY AND SATURDAY
THE MODELS...WHILE CONTINUING TO STRUGGLE WITH A LOW PRESSURE SYSTEM
APPROACHING SOUTHERN NEW ENGLAND...ARE COMING INTO BETTER AGREEMENT.
THE ECMWF HAS BEEN MORE CONSISTENT WITH A DEEP...SOMETIMES
NEGATIVELY TILTED MID LEVEL TROUGH PULLING A COASTAL LOW IN TOWARDS
SOUTHERN NEW ENGLAND. THE LOW THEN ROTATES AROUND THE AREA FOR
SEVERAL DAYS. THE 06/00Z GFS IS FINALLY IN BETTER AGREEMENT WITH
THE ECMWF...THOUGH IT IS A BIT MORE PROGRESSIVE. FINALLY...THE GEFS
MEMBERS SHOW A LOW PRESSURE SYSTEM AFFECTING SOUTHERN NEW ENGLAND
BUT ALL WITH SOMEWHAT DIFFERENT TRACKS AND SPEEDS. THEREFORE GIVEN
ITS CONSISTENCY...FEEL THE ECMWF SOLUTION IS THE WAY TO GO.
TUESDAY THROUGH THURSDAY...AS STATED ABOVE...WE ARE SEEING BETTER
AGREEMENT WITH THIS SYSTEM. THERE IS STILL SOME UNCERTAINTY AS TO
HOW PROGRESSIVE THE STORM WILL BE. AS THE LOW PRESSURE SYSTEM
INTENSIFIES...AN ANOMALOUSLY STRONG /3 TO 4 STD/ EASTERLY LOW LEVEL
JET DEVELOPS...RESULTING IN PLENTY OF MOISTURE AND STRONG FORCING.
WHILE THE MAIN CONCERN IS TUESDAY...THERE IS POTENTIAL FOR THIS
STORM TO LINGER THROUGH THURSDAY SO WILL KEEP ALL TOGETHER FOR NOW.
SNOW...WHILE HIGH PRESSURE IS IN THE MARITIMES /NOT AN IDEAL
LOCATION FOR COLDER AIR FILTERING INTO SOUTHERN NEW ENGLAND/...
THERMAL PROFILES ARE ISOTHERMAL ACROSS THE NORTHWESTERN ZONES. THEY
ARE RIGHT AT ZERO DEGREES SO A SMALL SHIFT IN EITHER DIRECTION IS
GOING TO BE THE DIFFERENCE BETWEEN SNOW AND RAIN. STRONG FORCING
MEANS EITHER SNOW OR RAIN COULD BE QUITE HEAVY WITH 2 INCH PER HOUR
SNOWFALL RATES POSSIBLE. HOWEVER...THIS IS STILL A LOW CONFIDENCE
SITUATION.
HEAVY RAIN...TEMPERATURE PROFILES ARE SUCH THAT WE ARE EXPECTING
MOSTLY RAIN ACROSS THE AREA. WITH THE LOW MOVING AS SLOWLY AS IT IS
ON THE ECMWF SOLUTION...WE ARE LOOKING AT A PROLONGED PERIOD OF RAIN
WITH WIDESPREAD RAINFALL AMOUNTS OF TWO TO THREE INCHES. WHILE THIS
WILL NOT BE ENOUGH FOR ANY RIVER FLOODING...THIS WILL LIKELY RESULT
IN SOME URBAN/POOR DRAINAGE FLOODING. BECAUSE OF THE FORCING
ASSOCIATED WITH THE 3-4 STANDARD DEVIATION LOW LEVEL JET...MUCH OF
THIS RAIN COULD FALL OVER A SHORT PERIOD OF TIME.
WIND...WITH THIS ANOMALOUSLY STRONG LOW LEVEL JET...EXPECTING
EASTERLY WINDS AT THE SURFACE GUSTING TO AT LEAST 45 MPH...IF NOT
HIGHER ALONG THE EAST COAST...CAPE...AND ISLANDS. THERE IS ALSO A
LOW PROBABILITY OF HIGH WIND CRITERIA /60 MPH GUSTS OR HIGHER/.
THERE IS POTENTIAL FOR COASTAL FLOODING AS WELL. SEE TIDES/COASTAL
FLOODING SECTION BELOW FOR MORE INFORMATION.
FRIDAY AND SATURDAY...AT THIS POINT BOTH MODELS HAVE A RETURN TO
DRIER WEATHER WITH HIGH PRESSURE SLOWLY BUILDING INTO THE REGION.
&&
.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
TODAY...VFR EXCEPT LINGERING IFR/MVFR OVER CAPE COD AND ISLANDS
EARLY. NE WINDS GUSTING UP TO 45 KT OVER CAPE COD AND ISLANDS.
IFR/MVFR RETURN TO EASTERN MA IN THE AFTERNOON AS SNOW SHOWERS
OVER EASTERN MA WATERS COME ONSHORE.
TONIGHT...VFR EXCEPT IFR/MVFR ACROSS EASTERN MA IN SCATTERED SNOW
SHOWERS ALONG WITH NE WINDS G35 KT...HIGHEST CAPE COD AND ISLANDS.
SOME MINOR ACCUMULATION POSSIBLE ACROSS PORTIONS OF EASTERN MA.
MONDAY...MODERATE CONFIDENCE. MVFR CONDITIONS SPREAD INLAND FROM
THE COAST AS THE DAY WEARS ON WITH ONSHORE FLOW. EVEN SOME IFR
CIGS POSSIBLE ALONG THE COAST FOR A TIME IN A FEW RAIN/SNOW
SHOWERS.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
MONDAY NIGHT...MODERATE CONFIDENCE. MVFR CONDITIONS LIKELY WITH IFR
CIGS POSSIBLE ALONG THE COAST FOR A TIME IN A FEW RAIN/SNOW SHOWERS.
TUESDAY...MODERATE CONFIDENCE. MVFR-IFR CONDITIONS EXPECTED IN
MAINLY RAIN...WITH PERHAPS A PERIOD OF HEAVY WET SNOW ACROSS
NORTHWEST MA/NORTH CENTRAL MA. NORTHEAST WIND GUSTS OF 40 TO 45
KNOTS POSSIBLE ALONG THE COAST. LOW RISK FOR A FEW GUSTS UP TO 50
KNOTS ALONG THE COAST.
WEDNESDAY AND THURSDAY...LOW TO MODERATE CONFIDENCE. PERIODS OF
MAINLY MVFR TO VFR CONDITIONS IN SOME RAIN/SNOW SHOWERS. BRIEF
TIMES OF IFR CONDITIONS ARE ALSO POSSIBLE...BUT VERY LOW CONFIDENCE
IN TIMING.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH MONDAY/...HIGH CONFIDENCE.
*** NORTHEAST GALES INTO SUNDAY NIGHT ***
TODAY...RAIN OVER CAPE COD AND NANTUCKET WATERS AT SUNRISE
QUICKLY MOVES OFFSHORE. GUSTY NNE WINDS CONTINUE WITH GUSTS UP TO
45 KT POSSIBLE...STRONGEST WINDS CAPE COD AND NANTUCKET WATERS.
ROUGH SEAS EASTERN MA WATERS. NNE WINDS WILL LIKELY GENERATE OCEAN
EFFECT SNOW SHOWERS LATER IN THE DAY.
TONIGHT...NNE GALES THRU THE EVENING AND THEN EASING SLOWLY
TOWARD MONDAY MORNING. OCEAN-EFFECT SNOW SHOWERS WILL REDUCE
VSBY. ROUGH SEAS EASTERN MA WATERS.
MONDAY...HIGH CONFIDENCE. STRONG HIGH PRESSURE OVER THE CANADIAN
MARITIMES WILL BE ENOUGH TO GENERATE NORTHEAST WIND GUSTS OF 20 TO
30 KNOTS. STRONGEST WINDS ACROSS THE SOUTHERN WATERS. SMALL CRAFT
ADVISORY HEADLINES WILL BE NEEDED.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
***HIGH IMPACT MARINE EVENT EXPECTED WITH 15 TO 20 FOOT SEAS AND AT
LEAST 40 TO 45 KNOT WIND GUSTS ON TUESDAY***
MONDAY NIGHT ...HIGH CONFIDENCE. STRONG HIGH PRESSURE OVER THE
CANADIAN MARITIMES WILL BE ENOUGH TO GENERATE EASTERLY WIND GUSTS OF
20 TO 30 KNOTS. STRONGEST WINDS ACROSS THE SOUTHERN WATERS.
TUESDAY...MODERATE TO HIGH CONFIDENCE. INTENSIFYING LOW PRESSURE
APPROACHES SOUTHERN NEW ENGLAND WITH STRONG HIGH PRESSURE ACROSS THE
CANADIAN MARITIMES. HIGH CONFIDENCE IN NORTHEAST WIND GUSTS OF 40
TO 45 KNOTS AND GALE WARNINGS ARE A SLAM DUNK. THERE IS A LEAST A
LOW PROBABILITY FOR A PERIOD OF STORM FORCE WINDS WITH THE POTENTIAL
FOR WIND GUSTS TO 50 KNOTS. SEAS ARE EXPECTED TO BUILD TO BETWEEN
15 TO 20 FEET ACROSS THE EASTERN OPEN WATERS. HAVE ISSUED A
COMBINATION OF GALE AND STORM WATCHES FOR THE COASTAL WATERS.
WEDNESDAY AND THURSDAY...LOW CONFIDENCE. UNCERTAINTY ON LOCATION OF
THE LOW PRESSURE SYSTEM...SO WIND DIRECTION AND SEAS ARE UNCERTAIN.
REGARDLESS...AT LEAST SCA WIND GUSTS AND SEAS ARE EXPECTED.
&&
.TIDES/COASTAL FLOODING...
ASTRONOMICAL TIDES ARE FAIRLY HIGH DURING THE LATE MORNING.
HOWEVER...IT WILL TAKE SOME TIME FOR SURGE TO BE GENERATED AS
WINDS TURN NORTH TO NORTHEAST. AS A RESULT...THERE COULD BE MINOR
SPLASHOVER AT THE MORE VULNERABLE COASTAL LOCATIONS. THE
ASTRONOMICAL TIDE TONIGHT IS LOWER...SO NOT AS MUCH OF A CONCERN.
THE BIGGEST CONCERN IS THE ASTRONOMICAL HIGH TIDE ALONG THE EASTERN
MA COAST DURING THE MIDDAY TUE HIGH TIDE. TIMING OF STRONGEST
WINDS/WAVE HEIGHTS REMAINS SOMEWHAT UNCERTAIN. GFS MIGHT BE A BIT
FAST COMPARED TO THE ECMWF/GEFS ENSEMBLES. THE GFS WOULD HAVE
WINDS/SEAS RAMPED UP BY TUE AFTERNOON...WHILE ECMWF SHOWS IT
OCCURRING 3 TO 6 HOURS LATER. IF THE GFS VERIFIES...WE WOULD BE
LOOKING AT THE POTENTIAL FOR A MODERATE COASTAL FLOOD EVENT ON
EASTERN MA COAST. LEANING A BIT MORE TOWARDS THE SLOWER
ECMWF...WHICH WOULD STILL BRING THE RISK FOR A MINOR COASTAL FLOOD
EVENT WITH A 2+ FOOT SURGE POSSIBLE. EITHER WAY...DEFINITELY THIS
RISK FOR AT LEAST SOME MINOR COASTAL FLOODING/BEACH EROSION SO
SOMETHING TO WATCH.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY UNTIL 1 AM EST MONDAY FOR MAZ022>024.
RI...WIND ADVISORY UNTIL 1 AM EST MONDAY FOR RIZ008.
MARINE...GALE WARNING UNTIL 10 PM EST THIS EVENING FOR ANZ231>234-236.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ230.
GALE WARNING UNTIL 10 PM EST THIS EVENING FOR ANZ235-237.
GALE WARNING UNTIL 1 AM EST MONDAY FOR ANZ250-251.
GALE WARNING UNTIL 7 AM EST MONDAY FOR ANZ254-255.
GALE WARNING UNTIL 6 AM EST MONDAY FOR ANZ256.
&&
SYNOPSIS...BELK/RLG
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...RLG
AVIATION...BELK/RLG
MARINE...BELK/RLG
TIDES/COASTAL FLOODING...BELK/RLGHazardous weather outlook, Dec 7, 4:16 AM EST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
416 AM EST SUN DEC 7 2014
CTZ002>004-MAZ002>021-026-RIZ001>007-080930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-
416 AM EST SUN DEC 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ON MONDAY...THERE IS THE RISK THAT OCEAN EFFECT SNOW SHOWERS
COULD RESULT IN A LIGHT ACCUMULATION ACROSS EASTERN MASSACHUSETTS
AND PORTIONS OF CAPE COD. ANY SNOW AMOUNTS WILL BE LIGHT...BUT
COULD RESULT IN SOME SLIPPERY TRAVEL FOR THE MONDAY MORNING
COMMUTE.
HIGH CONFIDENCE THAT A STRONG COASTAL STORM WILL IMPACT OUR REGION
TUESDAY INTO TUESDAY EVENING. THE MAIN CONCERNS ARE AS FOLLOWS:
(1) HEAVY RAIN MAY RESULT IN SOME URBAN AND POOR DRAINAGE STREET
FLOODING ON TUESDAY INTO TUESDAY EVENING.
(2) A PERIOD OF ACCUMULATING WET SNOW IS POSSIBLE ACROSS
NORTHWEST AND NORTH CENTRAL MASSACHUSETTS ON TUESDAY. THAT IS
UNCERTAIN AND SMALL SHIFT IN THE TRACK COULD MAKE THE DIFFERENCE
BETWEEN A COLD RAIN OR 2 INCH PER HOUR SNOWFALL RATES FOR A TIME.
(3) NORTHEAST WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED ALONG THE
EASTERN MASSACHUSETTS...INCLUDING THE CAPE AND ISLANDS ON TUESDAY
INTO TUESDAY EVENING. A WIND ADVISORY WILL LIKELY BE NEEDED WITH
EVEN A LOW PROBABILITY FOR A HIGH WIND WATCH.
(4) THERE IS THE POTENTIAL FOR AT LEAST SOME MINOR COASTAL
FLOODING AND BEACH EROSION ALONG THE EASTERN MASSACHUSETTS COAST
DURING THE MIDDAY HIGH TIDE CYCLE ON TUESDAY. A LOW PROBABILITY
EXISTS FOR SOME MODERATE COASTAL FLOODING ON TUESDAY IF WINDS
INCREASE A BIT EARLIER THAN EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ022>024-RIZ008-080930-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
416 AM EST SUN DEC 7 2014
...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ON MONDAY...THERE IS THE RISK THAT OCEAN EFFECT SNOW SHOWERS
COULD RESULT IN A LIGHT ACCUMULATION ACROSS EASTERN MASSACHUSETTS
AND PORTIONS OF CAPE COD. ANY SNOW AMOUNTS WILL BE LIGHT...BUT
COULD RESULT IN SOME SLIPPERY TRAVEL FOR THE MONDAY MORNING
COMMUTE.
HIGH CONFIDENCE THAT A STRONG COASTAL STORM WILL IMPACT OUR REGION
TUESDAY INTO TUESDAY EVENING. THE MAIN CONCERNS ARE AS FOLLOWS:
(1) HEAVY RAIN MAY RESULT IN SOME URBAN AND POOR DRAINAGE STREET
FLOODING ON TUESDAY INTO TUESDAY EVENING.
(2) NORTHEAST WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED ALONG THE
EASTERN MASSACHUSETTS...INCLUDING THE CAPE AND ISLANDS ON TUESDAY
INTO TUESDAY EVENING. A WIND ADVISORY WILL LIKELY BE NEEDED WITH
EVEN A LOW PROBABILITY FOR A HIGH WIND WATCH.
(3) THERE IS THE POTENTIAL FOR AT LEAST SOME MINOR COASTAL
FLOODING AND BEACH EROSION ALONG THE EASTERN MASSACHUSETTS COAST
DURING THE MIDDAY HIGH TIDE CYCLE ON TUESDAY. A LOW PROBABILITY
EXISTS FOR SOME MODERATE COASTAL FLOODING ON TUESDAY IF WINDS
INCREASE A BIT EARLIER THAN EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ254-255-080930-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
416 AM EST SUN DEC 7 2014
...GALE WARNING IN EFFECT UNTIL 7 AM EST MONDAY...
...STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
STORM WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ256-080930-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
416 AM EST SUN DEC 7 2014
...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY...
...STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ250-251-080930-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
416 AM EST SUN DEC 7 2014
...GALE WARNING IN EFFECT UNTIL 1 AM EST MONDAY...
...GALE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY
NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ235-237-080930-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
416 AM EST SUN DEC 7 2014
...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
...STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ231>234-236-080930-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
NARRAGANSETT BAY-
416 AM EST SUN DEC 7 2014
...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY
NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230-080930-
BOSTON HARBOR-
416 AM EST SUN DEC 7 2014
...GALE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY
NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RLG
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
Strong Wind, Barnstable
- When
- December 7, 5:15 AM EST
- Where
- Barnstable forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 41.684, -70.274 (the zone’s center; the record gives no point)
A tree was downed onto Wakeby Road.
High Wind, Nantucket
- When
- December 7, 10:03 AM EST to 11:03 AM EST
- Where
- Nantucket forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.270, -70.022 (the zone’s center; the record gives no point)
The Automated Surface Observation Sensor at Nantucket Memorial Airport (KACK) recorded sustained wind speeds of 44 mph and gusts to 54 mph. No damage was reported.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in California, December 7 to 11, 201413 events
- Dense Fog in Texas, December 7 to 8, 20144 events
- Flooding in Indiana, December 7 to 13, 2014$5,000 · 2 events
- High Wind in Alaska, December 7 to 10, 201477 kt wind · 2 events
- Extreme Cold in Alaska, December 7 to 10, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 552840, 552839.